MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0° X3 INSERT 36MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0° X3 INSERT 36MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 623-00-36E
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 03/09/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.
 
Event or Problem Description
(pharmacist) reported that 'i am sending you this e-mail to inform you of a patient's re-intervention following repeated dislocations with one of your thps installed 12 years ago.'.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding dislocation involving a trident liner was reported.The event was confirmed.Method & results: product evaluation and results: the shell was returned with the liner still assembled.Damage is visible consistent with explantation damage.Bone ingrowth is visible on the shell.Clinician review: a review of medical records with a clinical consultant indicated " the surgeon's notes confirm a patient with multiple tha dislocations required closed reduction under anesthesia.Following the third manipulation post reduction imaging demonstrated a displaced transverse fracture of the greater trochanter necessitating further surgery to repair the fracture.The root cause of the tha instability leading to multiple reductions of tha dislocation under anesthesia and subsequent trochanteric fracture cannot be established with the limited information provided." product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been 2 other similar events for the lot referenced.Both events relate to dislocation for the same device/patient, therefore no further trending is required for this commonality.Conclusions: it was reported that the patient was revised due to recurrent dislocations.A review of medical records with a clinical consultant indicated " the surgeon's notes confirm a patient with multiple tha dislocations required closed reduction under anesthesia.Following the third manipulation post reduction imaging demonstrated a displaced transverse fracture of the greater trochanter necessitating further surgery to repair the fracture.The root cause of the tha instability leading to multiple reductions of tha dislocation under anesthesia and subsequent trochanteric fracture cannot be established with the limited information provided." no further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIDENT 0° X3 INSERT 36MM ID
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
joann ripoli
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16653798
Report Number0002249697-2023-00337
Device Sequence Number5924140
Product Code LPH
UDI-Device Identifier07613327039542
UDI-Public07613327039542
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K033716
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 06/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2016
Device Model Number623-00-36E
Device Catalogue Number623-00-36E
Device Lot Number35871901
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/09/2023
Supplement Date Received by Manufacturer05/18/2023
Initial Report FDA Received Date03/31/2023
Supplement Report FDA Received Date06/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/19/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age84 YR
Patient SexFemale
Patient Weight60 KG